Alert archive / Alabama / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 66, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Mar 23, 2013, 11:53 PM CDT for Clay County, Tallapoosa County, Alabama. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 23, 2013, 11:53 PM CDT (04:53 UTC)
- Expired
- Mar 24, 2013, 12:45 AM CDT
- In force
- 52 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Clay County, AL, Tallapoosa County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 24, 12:15 AM CDT | HAIL 1 | 3 Nnw Cleveland Crossro, AL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 23, 6:42 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 4.9 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 528 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
880
WUUS54 KBMX 240453
SVRBMX
ALC027-123-240545-
/O.NEW.KBMX.SV.W.0066.130324T0453Z-130324T0545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1153 PM CDT SAT MAR 23 2013
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLAY COUNTY IN EAST CENTRAL ALABAMA...
NORTHERN TALLAPOOSA COUNTY IN EAST CENTRAL ALABAMA...
* UNTIL 1245 AM CDT
* AT 1149 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM PARKDALE TO GOODWATER TO WIND CREEK
STATE PARK...AND MOVING NORTHEAST AT 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
ASHLAND...LINEVILLE...HILLABEE CREEK...GOLDVILLE...NEW SITE...
BARFIELD...ROSELLE AND MILLERVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX
LAT...LON 3302 8559 3285 8600 3310 8601 3310 8617
3319 8617 3319 8612 3321 8612 3345 8565
3332 8565 3331 8564 3330 8565 3311 8565
3310 8559
TIME...MOT...LOC 0453Z 239DEG 53KT 3315 8607 3310 8596
3291 8595
$$
GRANTHAM2 follow-up statements
856
WWUS54 KBMX 240509
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1209 AM CDT SUN MAR 24 2013
ALC027-123-240545-
/O.CON.KBMX.SV.W.0066.000000T0000Z-130324T0545Z/
CLAY AL-TALLAPOOSA AL-
1209 AM CDT SUN MAR 24 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
TALLAPOOSA AND EASTERN CLAY COUNTIES UNTIL 1245 AM CDT...
AT 1208 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM ASHLAND TO 6 MILES NORTH OF GOLDVILLE TO NEW SITE...MOVING
NORTHEAST AT 60 MPH.
LOCATIONS IMPACTED INCLUDE...
ASHLAND...LINEVILLE...BARFIELD...MOTLEY...DAVISTON AND CRAGFORD.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3302 8559 3290 8589 3313 8587 3329 8596
3345 8565 3332 8565 3331 8564 3330 8565
3311 8565 3310 8559
TIME...MOT...LOC 0509Z 239DEG 53KT 3323 8587 3317 8575
3299 8575
$$
GRANTHAM835
WWUS54 KBMX 240520
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1220 AM CDT SUN MAR 24 2013
ALC027-123-240530-
/O.CAN.KBMX.SV.W.0066.000000T0000Z-130324T0545Z/
CLAY AL-TALLAPOOSA AL-
1220 AM CDT SUN MAR 24 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TALLAPOOSA AND
EASTERN CLAY COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED
OUT OF THE WARNED AREA.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3302 8559 3290 8589 3313 8587 3329 8596
3345 8565 3332 8565 3331 8564 3330 8565
3311 8565 3310 8559
TIME...MOT...LOC 0520Z 239DEG 53KT 3331 8570 3325 8558
3307 8558
$$
GRANTHAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 9:36 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Mar 23, 9:36 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 936 PM CDT SAT MAR 23 2013 .UPDATE... MESOSCALE UPDATE. && .DISCUSSION... SURFACE LOW CURRENTLY SITUATED NEAR NEW ORLEANS IS IN RESPONSE TO A DEEPENING NEGATIVE TILT UPPER LEVEL TROUGH MOVING THROUGH THE MIDDLE MISSOURI VALLEY. THIS SURFACE LOW WILL CONTINUE TO DEEPEN OVER THE NEXT SEVERAL HOURS...WHILE SLOWLY MOVING EAST NORTHEAST. IT SHOULD CROSS THE CWA WITHIN THE NEXT 12 TO 15 HOURS. THE BIG UNCERTAINTY WITH THIS LOW CONTINUES TO BE THE ASSOCIATED WARM FRONT...WHICH CURRENTLY IS JUST BARELY ONSHORE FROM MOB WESTWARD ALONG THE MS AND LA GULF COAST. IT IS LIKELY THAT THE WARM FRONT WILL SLOWLY LIFT NORTHWARD OVER THE NEXT 12 HOURS ACCOMPANYING THE SURFACE LOW. TYPICALLY THIS WOULD MEAN TROUBLE FOR OUR CWA WITH THE THREAT OF TORNADOES. HOWEVER...IT LOOKS AS IF THE MOISTURE RETURN AND INSTABILITY RECOVERY WILL BE HARD PRESSED...ONLY GIVEN ABOUT AN HOUR OR TWO OF RETURN FLOW BEFORE THE COLD FRONT/DRYLINE COMES SWEEPING THROUGH ENDING ALL SEVERE ACTIVITY FOR THIS OVERNIGHT PERIOD. A GOOD OB TO WATCH OVER THE NEXT SEVERAL HOURS WILL BE MERIDIAN IN SOUTHERN MS. THE CURRENT TD IS 57...AND IT WILL BE INTERESTING TO SEE IF IT CAN REACH THE 60S. THIS WILL PROBABLY TELL THE TAIL GOING EAST INTO CENTRAL AL. IN THE MEANTIME WILL GET THE ELEVATED NONTRIVIAL STORMS AND BOWING LINE SEGMENTS TO DEAL WITH...HAIL AS THE MAIN THREAT AS WE HAVE SEEN OVER THE PAST SEVERAL HOURS...BUT THERE COULD ALSO BE SOME DAMAGING WINDS ALTHOUGH THAT APPEARS LEES LIKELY GIVEN THE ELEVATE NATURE. BOTTOM LINE...WATCH THE SURFACE LOW...TRIPLE POINT...AND WARM FRONT...AS THEY COULD STILL BE TROUBLE. THE STORMS NORTH OF THE MCCOMB MS AREA ARE BEING TRIGGERED BY THE TRIPLE POINT...JUST FOR REFERENCE. 17/KLAWS && .AVIATION... 00Z TAF DISCUSSION. MVFR CEILINGS CURRENTLY COVER THE TAF SITES. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS SOUTHERN ALABAMA AHEAD OF AN ADVANCING WARM FRONT. KTOI HAS ALREADY EXPERIENCED THUNDERSTORM ACTIVITY AND EXPECT THUNDERSTORMS WILL CONTINUE TO PUSH NORTHWARD THROUGHOUT THE OVERNIGHT HOURS. CEILINGS SHOULD DROP DOWN TO IFR AS THE WARM FRONT PUSHES NORTHWARD WITH VISIBILITIES DROPPING DOWN TO IFR IN THE HEAVIER DOWNPOURS. MANY UPDATES AND AMENDMENTS WILL LIKELY BE NEEDED TONIGHT TO REFINE TIMING AND EVOLUTION OF THE ADVANCING WARM FRONT. THE COLD FRONT FURTHER TO THE WEST WILL MOVE THROUGH THE AREA EARLY TOMORROW MORNING WITH WINDS BECOMING MORE WESTERLY. THE PRESSURE GRADIENT WILL TIGHTEN BEHIND THE FRONT AND WINDS WILL BECOME GUSTY AFTER 17Z TOMORROW. MA && .PREV DISCUSSION... /ISSUED 349 PM CDT SAT MAR 23 2013/ SHORT TERM...TONIGHT THROUGH SUNDAY. STORM SYSTEM WHICH WILL BRING SEVERE STORMS AND POSSIBLY TORNADOES TO CENTRAL ALABAMA TONIGHT IS TAKING SHAPE TO OUR WEST. A SURFACE LOW IS DEVELOPING ALONG THE WESTERN LOUISIANA GULF COAST AS A TROUGH MOVES INTO THE SOUTHERN PLAINS. WARM FRONT REMAINS DRAPED ACROSS THE NORTHERN GULF COAST THIS AFTERNOON...WELL TO OUR SOUTH. MOST OF THE ACTIVITY THIS AFTERNOON AS BEEN CONFINED TO THE FLORIDA PANHANDLE AND ALABAMA COASTAL COUNTIES...CLOSER TO THE WARM FRONT AS IT INCHES NORTHWARD. A COUPLE LINES OF SHOWERS AND THUNDERSTORMS HAVE DEVELOPED AND PUSHED NORTHWARD. THIS ACTIVITY WILL BE ELEVATED AS IT RIDES OVER A STABLE AIRMASS AT THE SURFACE...BUT STILL POSES A RISK OF LARGE HAIL AND DAMAGING WINDS. THE SURFACE LOW TO OUR WEST WILL DEEPEN AND QUICKLY SHIFT EASTWARD TONIGHT AS THE TROUGH SWINGS INTO THE LOWER MISSISSIPPI RIVER VALLEY AND TAKES ON A NEGATIVE TILT. EXPECT TO SEE THUNDERSTORMS DEVELOP WELL TO OUR WEST AND PUSH INTO CENTRAL ALABAMA THIS EVENING. AS THE SURFACE LOW NEARS THE MISSISSIPPI STATE LINE...THE WARM FRONT TO OUR SOUTH IS EXPECTED TO LIFT NORTHWARD...ALTHOUGH JUST HOW FAR REMAINS UNCERTAIN. MODELS INDICATE A QUICK SURGE OF LOW LEVEL MOISTURE NORTHWARD BEFORE MIDNIGHT IN THE SOUTHWEST AS THE SURFACE LOW AND ASSOCIATED DRY LINE PUSH INTO THE AREA. THIS INCREASE IN LOW LEVEL INSTABILITY...COUPLED WITH ENHANCED WIND FLOW FROM THE STRENGTHENING STORM SYSTEM AND UPPER LEVEL JET STRUCTURE...WOULD SUPPORT A TORNADO THREAT...ALONG WITH DAMAGING WINDS AND LARGE HAIL. THIS THREAT AREA SHIFTS ACROSS SOUTHERN COUNTIES AFTER MIDNIGHT. FURTHER NORTH...IF STORMS REMAIN ORGANIZED...DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE. DO NOT EXPECT TO MAKE ANY LARGE CHANGES TO THE HWO THREAT AREAS AT THIS TIME. MOST OF THE ACTIVITY WILL BE EAST OF CENTRAL ALABAMA BY SUNRISE. MAIN UPPER LEVEL TROUGH CROSSES THE AREA TOMORROW...AS THE SURFACE LOW TRACKS NORTHEASTWARD INTO EASTERN KENTUCKY. THIS WILL DRAG THE ACTUAL COLD FRONT THROUGH THE AREA DURING THE DAY. MODELS SHOWING QUITE A BIT OF INSTABILITY AHEAD OF THE FRONT...ALTHOUGH PROFILES DRY OUT RATHER QUICKLY. EXPECT CLOUD COVER TO HANG AROUND TOMORROW LONGER THAN MODEL GUIDANCE INDICATES...SO THOSE LOW LEVEL INSTABILITIES MIGHT NOT BE REALIZED. NEVERTHELESS...FORCING ASSOCIATED WITH THE UPPER TROUGH WILL BE ENOUGH TO KICK OFF A FEW THUNDERSTORMS. GIVEN THE UNCERTAINTY ASSOCIATED WITH CLOUD COVER AND MOISTURE AVAILABILITY WILL NOT ADD A MENTION OF LARGE HAIL IN THE HWO FOR TOMORROW. 14 LONG TERM...SUNDAY NIGHT THROUGH SATURDAY. BY SUNDAY EVENING THE COLD FRONT AND ALL PRECIP SHOULD BE EXITING EAST CENTRAL ALABAMA. SOME VERY LIGHT WRAP AROUND PRECIP APPEARS POSSIBLE BOTH MONDAY AND TUESDAY AFTERNOONS AS THE UPPER LOW BECOMES MORE STRETCHED OVER THE SOUTHEAST. GIVEN THE VERY LIGHT QPF AMOUNTS MOSTLY REMAINING OVER NORTHERN ALABAMA... LEFT POPS 10 PERCENT OR LESS FOR BOTH DAYS. A FREEZE LOOKS POSSIBLE FOR BOTH TUESDAY AND WEDNESDAY MORNINGS... WITH THE BETTER CHANCE OF SOME MID TO UPPER 20S ACROSS NORTH CENTRAL ALABAMA WEDNESDAY MORNING. AN BROAD AREA OF SURFACE HIGH PRESSURE WILL MAINTAIN ITSELF OVER THE EASTERN CONUS THROUGH THE SECOND HALF OF THE UPCOMING WEEK... WHICH WILL ALLOW TEMPS TO INCREASE SOME EACH DAY FROM WEDNESDAY THROUGH FRIDAY. A SLIGHT CHANCE OF RAIN SHOWERS RETURNS FRIDAY AND SATURDAY AS LOW LEVEL MOISTURE BEGINS TO RETURN ACROSS THE SOUTHEAST AND THE SURFACE HIGH PRESSURE MOVES OFF THE EAST COAST. 77/GLEASON && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 50 63 37 46 31 / 100 60 10 10 10 ANNISTON 52 66 37 47 30 / 100 60 10 10 10 BIRMINGHAM 54 66 35 48 31 / 100 50 10 10 10 TUSCALOOSA 56 66 37 51 33 / 100 40 10 10 10 CALERA 56 67 37 49 32 / 100 40 10 10 10 AUBURN 55 70 37 50 33 / 100 60 10 10 10 MONTGOMERY 57 73 39 53 35 / 100 40 10 10 10 TROY 54 74 38 53 33 / 100 40 0 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 17/05/14/77
Hazardous weather outlook, Mar 23, 6:14 PM CDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 614 PM CDT SAT MAR 23 2013 ALZ011>015-017>050-242315- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 614 PM CDT SAT MAR 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. SOME SEVERE THUNDERSTORMS ARE LIKELY TONIGHT BUT THE THREATS VARY WITH LOCATION THROUGHOUT CENTRAL ALABAMA. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE ACROSS ALL OF CENTRAL ALABAMA OVERNIGHT. THE THREAT WILL INCREASE FROM WEST TO EAST THIS EVENING AND WILL PERSISTS THROUGH 6 AM. TORNADOES WILL BE POSSIBLE FOR AREAS NEAR AND SOUTH OF A LINE FROM LIVINGSTON TO CLANTON TO AUBURN. THIS TORNADO THREAT WILL GENERALLY BE FROM 10 PM UNTIL 6 AM. THIS THREAT IS DUE TO A WARM FRONT SLOWLY MOVING INTO SOUTH CENTRAL ALABAMA OVERNIGHT. LOCALLY HEAVY RAIN PRODUCING ISOLATED FLASH OR AREAL FLOODING WILL BE POSSIBLE ACROSS ALL OF CENTRAL ALABAMA OVERNIGHT. THE GREATEST THREAT APPEARS TO BE ALONG AND NORTH OF INTERSTATE 20 WHERE THE HEAVIEST RAIN OCCURRED LAST NIGHT. TRAINING THUNDERSTORMS MAY PRODUCE SOME ISSUES EVERYWHERE ELSE. THE SEVERE THREAT WILL END FROM 3 AM TO AROUND 6 AM WEST TO EAST AS DRIER AIR INVADES THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. WINDY CONDITIONS ARE POSSIBLE SUNDAY AFTERNOON BEHIND THE EXITING COLD FRONT. SUSTAINED WINDS AROUND 20 MPH WITH GUSTS OF 30 TO 40 MPH WILL BE POSSIBLE. A MUCH COOLER AIR MASS WILL MOVE INTO THE REGION EARLY NEXT WEEK. SUB FREEZING TEMPERATURES ARE POSSIBLE ON BOTH MONDAY AND TUESDAY NIGHTS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGEMENT ACTIVATION WILL BE NEEDED THROUGH SUNDAY MORNING...DUE TO THE THREAT OF SEVERE WEATHER. 75
In the hours before
Local storm report, Mar 23, 11:23 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1123 PM CDT SAT MAR 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1051 PM HAIL 3 NW ALEXANDER CITY 32.96N 85.97W
03/23/2013 E1.00 INCH TALLAPOOSA AL EMERGENCY MNGR
ALONG HIGHWAY 280 NEAR COOSA AND TALLAPOOSA COUNTY LINE.
&&
LINHARESLocal storm report, Mar 23, 11:24 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1124 PM CDT SAT MAR 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1101 PM TSTM WND DMG 4 NE LAWLEY 32.90N 86.90W
03/23/2013 BIBB AL TRAINED SPOTTER
A FEW TREES DOWN 1 MILE EAST OF RANDOLPH ALONG COUNTY
ROAD 36.
&&
GRANTHAMLocal storm report, Mar 23, 11:35 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1135 PM CDT SAT MAR 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 PM TSTM WND DMG CENTREVILLE 32.97N 87.13W
03/23/2013 BIBB AL BROADCAST MEDIA
SHERIFF REPORTING TREES DOWN NEAR VALLEY STREET AND
HIGHWAY 219 SOUTH
&&
LINHARESSpecial weather statement, Mar 23, 11:36 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1136 PM CDT SAT MAR 23 2013
ALZ029-240500-
RANDOLPH AL-
1136 PM CDT SAT MAR 23 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RANDOLPH COUNTY
UNTIL MIDNIGHT CDT...
AT 1135 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR CRYSTAL LAKE...OR 6 MILES NORTH OF ROANOKE...MOVING
NORTHEAST AT 60 MPH.
PEA SIZE HAIL IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND
FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
NAPOLEON...
BIG SPRINGS...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3311 8540 3331 8549 3340 8529 3339 8528
3320 8524 3317 8524
TIME...MOT...LOC 0436Z 244DEG 50KT 3324 8537
MALocal storm report, Mar 23, 11:38 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1138 PM CDT SAT MAR 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1106 PM TSTM WND DMG VERBENA 32.75N 86.51W
03/23/2013 CHILTON AL PUBLIC
A HOME WAS DAMAGED ALONG COUNTY ROAD 706.
&&
LINHARESLocal storm report, Mar 23, 11:41 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1141 PM CDT SAT MAR 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM HAIL 3 S TROY 31.77N 85.97W
03/23/2013 E0.50 INCH PIKE AL EMERGENCY MNGR
PEA TO PENNY SIZE HAIL REPORTED IN THE SOUTHERN CITY
LIMITS OF TROY ON INDIAN CREEK TRAIL.
0640 PM HAIL CUBA 32.44N 88.37W
03/23/2013 E0.25 INCH SUMTER AL FIRE DEPT/RESCUE
0645 PM HAIL YORK 32.50N 88.30W
03/23/2013 E0.50 INCH SUMTER AL FIRE DEPT/RESCUE
0645 PM HAIL 1 N YORK 32.51N 88.30W
03/23/2013 E0.88 INCH SUMTER AL FIRE DEPT/RESCUE
0701 PM HAIL 4 S BLUFFPORT 32.54N 88.11W
03/23/2013 E1.75 INCH SUMTER AL PUBLIC
GOLF BALL HAIL COVERING THE GROUND AT THE BP FOOD MART ON
HIGHWAY 28.
0713 PM TSTM WND DMG DEMOPOLIS 32.52N 87.84W
03/23/2013 MARENGO AL BROADCAST MEDIA
POWER POLE AND POWER LINES BLOWN DOWN ON HIGHWAY 43 AT
THE NATIONAL GUARD ARMORY.
0715 PM HAIL 1 N DEMOPOLIS 32.53N 87.84W
03/23/2013 E0.50 INCH MARENGO AL EMERGENCY MNGR
MARBLE HAIL COMPLETELY COVERING THE GROUND.
0716 PM HAIL 2 N DEMOPOLIS 32.54N 87.84W
03/23/2013 E1.00 INCH GREENE AL EMERGENCY MNGR
HAIL AT LEAST ONE HALF INCH DEEP.
0723 PM HAIL CEDARVILLE 32.61N 87.67W
03/23/2013 E1.75 INCH HALE AL EMERGENCY MNGR
THE GOLF BALL SIZE HAIL IS NOW COMPLETELY COVERING THE
GROUND.
0734 PM HAIL 1 N NEWBERN 32.61N 87.54W
03/23/2013 E1.75 INCH HALE AL EMERGENCY MNGR
GOLF BALL HAIL BROKE OUT WINDOWS AND DAMAGED HOMES NEAR
NEWBURN.
0747 PM HAIL MARION 32.63N 87.32W
03/23/2013 E1.75 INCH PERRY AL AMATEUR RADIO
NEAR JUDSON COLLEGE. SEVERAL WINDOW PANES AND WINDOWS
BROKEN.
0815 PM HAIL MAPLESVILLE 32.79N 86.88W
03/23/2013 E1.00 INCH CHILTON AL 911 CALL CENTER
0819 PM HAIL 1 E RAMER 32.05N 86.20W
03/23/2013 E0.75 INCH MONTGOMERY AL PUBLIC
0822 PM HAIL RAMER 32.05N 86.22W
03/23/2013 E0.25 INCH MONTGOMERY AL AMATEUR RADIO
0837 PM HAIL 4 SW CLANTON 32.80N 86.68W
03/23/2013 E0.50 INCH CHILTON AL PUBLIC
HAIL FELL 5 TO 6 MINUTES
0838 PM HAIL 1 N CHICKASAW STATE PAR 32.37N 87.79W
03/23/2013 E1.00 INCH MARENGO AL EMERGENCY MNGR
ALONG HIGHWAY 43.
0850 PM HAIL 2 N VERBENA 32.78N 86.51W
03/23/2013 E0.88 INCH CHILTON AL PUBLIC
NICKEL HAIL ON HIGHWAY 31 JUST NORTH OF VERBENA
1018 PM HAIL 3 N CEDARVILLE 32.66N 87.67W
03/23/2013 E0.50 INCH HALE AL EMERGENCY MNGR
1022 PM HAIL HAVANA 32.90N 87.62W
03/23/2013 E1.75 INCH HALE AL EMERGENCY MNGR
1038 PM HAIL ELLARDS 32.81N 87.26W
03/23/2013 E0.88 INCH PERRY AL PUBLIC
COVERING THE GROUND
1040 PM HAIL 2 N HEIBERGER 32.79N 87.29W
03/23/2013 E0.88 INCH PERRY AL PUBLIC
COVERING THE GROUND
1042 PM HAIL BRENT 32.94N 87.16W
03/23/2013 E1.75 INCH BIBB AL BROADCAST MEDIA
IN BRENT AND IN PONDVILLE
1045 PM HAIL CENTREVILLE 32.97N 87.13W
03/23/2013 E1.75 INCH BIBB AL 911 CALL CENTER
COVERING THE ROAD.
1046 PM HAIL ROCKFORD 32.89N 86.22W
03/23/2013 E1.75 INCH COOSA AL LAW ENFORCEMENT
1047 PM TSTM WND DMG CENTREVILLE 32.97N 87.13W
03/23/2013 BIBB AL BROADCAST MEDIA
SHERIFF REPORTING TREES DOWN NEAR VALLEY STREET AND
HIGHWAY 219 SOUTH
1051 PM HAIL 3 NW ALEXANDER CITY 32.96N 85.97W
03/23/2013 E1.00 INCH TALLAPOOSA AL EMERGENCY MNGR
ALONG HIGHWAY 280 NEAR COOSA AND TALLAPOOSA COUNTY LINE.
1101 PM TSTM WND DMG 4 NE LAWLEY 32.90N 86.90W
03/23/2013 BIBB AL TRAINED SPOTTER
A FEW TREES DOWN 1 MILE EAST OF RANDOLPH ALONG COUNTY
ROAD 36.
1102 PM TSTM WND GST 4 NW TRUSSVILLE 33.68N 86.64W
03/23/2013 M51.00 MPH JEFFERSON AL PUBLIC
IN CHALKVILLE
1102 PM HAIL 3 NW HUEYTOWN 33.47N 87.03W
03/23/2013 E0.75 INCH JEFFERSON AL AMATEUR RADIO
IN CONCORD
1102 PM HAIL 4 NW TRUSSVILLE 33.68N 86.64W
03/23/2013 E0.50 INCH JEFFERSON AL PUBLIC
IN CHALKVILLE
1106 PM TSTM WND DMG VERBENA 32.75N 86.51W
03/23/2013 CHILTON AL PUBLIC
A HOME WAS DAMAGED ALONG COUNTY ROAD 706.
1107 PM HAIL 1 S JEMISON 32.95N 86.75W
03/23/2013 E0.75 INCH CHILTON AL TRAINED SPOTTER
&&
LINHARESThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 7:30 PM CDT | Severe Thunderstorm Warning | BMX | Perry | 60 min |
| Mar 23, 7:34 PM CDT | Special Weather Statement | BMX | Lowndes | 41 min |
| Mar 23, 7:44 PM CDT | Special Weather Statement | BMX | Greene | 46 min |
| Mar 23, 8:10 PM CDT | Severe Thunderstorm Warning | BMX | Chilton | 65 min |
| Mar 23, 8:14 PM CDT | Severe Thunderstorm Warning | BMX | Bullock, Montgomery, Pike | 61 min |
| Mar 23, 8:26 PM CDT | Special Weather Statement | BMX | Hale | 49 min |
| Mar 23, 8:30 PM CDT | Special Weather Statement | BMX | Lamar, Marion | 60 min |
| Mar 23, 8:36 PM CDT | Severe Thunderstorm Warning | BMX | Hale, Marengo, Perry | 54 min |
| Mar 23, 8:41 PM CDT | Special Weather Statement | BMX | Pickens | 49 min |
| Mar 23, 8:54 PM CDT | Special Weather Statement | BMX | Coosa | 51 min |
| Mar 23, 9:14 PM CDT | Special Weather Statement | BMX | Autauga | 46 min |
| Mar 23, 9:17 PM CDT | Special Weather Statement | BMX | Greene, Pickens | 58 min |
| Mar 23, 9:43 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Pickens, Sumter | 47 min |
| Mar 23, 10:01 PM CDT | Severe Thunderstorm Warning | BMX | Hale | 44 min |
| Mar 23, 10:10 PM CDT | Special Weather Statement | BMX | Coosa | 50 min |
| Mar 23, 10:19 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Perry | 56 min |
| Mar 23, 10:28 PM CDT | Severe Thunderstorm Warning | BMX | Coosa, Elmore | 47 min |
| Mar 23, 10:29 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 31 min |
| Mar 23, 10:50 PM CDT | Severe Thunderstorm Warning | BMX | Chilton, Shelby | 55 min |
| Mar 23, 10:51 PM CDT | Severe Thunderstorm Warning | BMX | Tallapoosa | 39 min |
| Mar 23, 10:55 PM CDT | Special Weather Statement | BMX | Jefferson | 50 min |
| Mar 23, 11:21 PM CDT | Special Weather Statement | BMX | Coosa, Talladega | 54 min |
| Mar 23, 11:36 PM CDT | Special Weather Statement | BMX | Randolph | 24 min |
| Mar 23, 11:36 PM CDT | Severe Thunderstorm Warning | BMX | Coosa | 39 min |
| Mar 24, 12:20 AM CDT | Special Weather Statement | BMX | Chambers, Randolph | 40 min |
| Mar 24, 12:29 AM CDT | Special Weather Statement | BMX | Tallapoosa | 16 min |
| Mar 24, 1:13 AM CDT | Areal Flood Advisory | BMX | Pickens | 2 hr |
| Mar 24, 1:24 AM CDT | Special Weather Statement | BMX | Blount | 51 min |
| Mar 24, 2:00 AM CDT | Special Weather Statement | BMX | Perry | 45 min |
| Mar 24, 2:17 AM CDT | Special Weather Statement | BMX | Jefferson | 43 min |
| Mar 24, 2:39 AM CDT | Areal Flood Advisory | BMX | Jefferson, Walker | 3 hr |
| Mar 24, 3:16 AM CDT | Special Weather Statement | BMX | Hale | 44 min |
| Mar 24, 3:22 AM CDT | Special Weather Statement | BMX | Chilton, Coosa | 38 min |
| Mar 24, 3:27 AM CDT | Special Weather Statement | BMX | Shelby | 33 min |
| Mar 24, 4:06 AM CDT | Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 17 hr |
| Mar 24, 9:37 AM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Pickens, Sumter | 36 hr |
| Mar 24, 9:37 AM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 9 hr |
| Mar 24, 9:37 AM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 3 days |
| Mar 24, 6:15 PM CDT | River Flood Warning | BMX | Greene, Hale, Marengo | 3 days |
Nearby
Severe Thunderstorm Warnings in Alabama, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.